Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 172, NWS Atlanta, GA

April 13, 2009Montgomery County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2009, 1:07 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 1:07 PM EDT (17:07 UTC)
Expired
Apr 13, 2009, 1:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Montgomery County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 131707
SVRFFC
GAC209-309-131745-
/O.NEW.KFFC.SV.W.0172.090413T1707Z-090413T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL GEORGIA
  WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 145 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 19 MILES
  SOUTHWEST OF ALAMO...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GLENWOOD...UVALDA...HIGGSTON...ALSTON...AILEY AND MOUNT VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER 
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
SOUTHEAST GEORGIA.

&&

LAT...LON 3201 8274 3205 8281 3208 8288 3210 8290
      3231 8263 3235 8241 3199 8248 3195 8248
      3194 8251 3195 8256 3191 8263 3191 8266
TIME...MOT...LOC 1706Z 237DEG 32KT 3193 8296

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:53 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 13, 7:53 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 AM EDT MON APR 13 2009

.UPDATE...
REPORTS CONTINUE TO COME IN OF DOWNED TREES AND POWER LINES...POWER
OUTAGES...AND STRONG SOUTHEAST WINDS UP TO 50 MPH OVER THE NORTH
GEORGIA MOUNTAINS...WITH FAIRLY STRONG WINDS EVEN BEING OBSERVED IN
SOME OF THE VALLEYS OF NORTHWEST GA. THE STRONGEST WINDS ARE
OCCURRING ON THE NORTHWEST PERIPHERY OF THE STRATIFORM RAIN SHIELD.
THE EFFECTS OF THE STRONG PRESSURE GRADIENT BETWEEN THE WAKE LOW AND
THE SURFACE MESO-HIGH SHOULD BEGIN TO DIMINISH BETWEEN 9 AND 10 AM.

RRH

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING
WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER
NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER
TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR A WAKE LOW HIGH WIND
EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE
NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND
SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT
THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH
WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE
MUCH OF NORTH GA AND INTO WEST CENTRAL GA.

NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM
PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS
IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM
ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG
INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN
ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN
LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF
THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST
AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE
FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH
NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE
TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST
THROUGH WEDNESDAY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON
THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH
THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING
SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE
AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO
GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY
WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT
SIGNIFICANT LOW PRESSURE SYSTEM.

07
&&

.AVIATION...
AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM
FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN
FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS
MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR
EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY
THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS
MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH
A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED
TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT
OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES
DOWN THE APPALACHIANS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  56  67  43  68 / 100  50  30  10   5
ATLANTA         66  56  66  43  66 /  90  50  30   5   5
BLAIRSVILLE     58  49  60  38  63 /  80  50  50  10  10
CARTERSVILLE    66  53  64  39  64 /  90  60  40  10   5
COLUMBUS        74  59  70  46  73 / 100  70  30   5   5
GAINESVILLE     59  54  65  44  65 /  90  50  40  10   5
MACON           70  60  73  45  73 / 100  80  30   5   5
ROME            69  55  65  43  67 /  80  60  30  10   5
PEACHTREE CITY  67  55  66  40  68 / 100  50  30   5   5
VIDALIA         74  61  73  50  73 /  80  80  40  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH...
GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY...
NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WHITE.

TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER.

HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER...
WHITFIELD.

&&
Hazardous weather outlook, Apr 13, 11:32 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT MON APR 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1132 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...
ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN
PORTIONS OF NORTHWEST GEORGIA THROUGH THIS AFTERNOON.

.SYNOPSIS...
AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST
TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE
TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME...
A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN
SLOPES OF THE APPALACHIANS.

.PRIMARY HAZARDS...
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE
FROM ELLIJAY...TO MACON...TO WRIGHTSVILLE. ISOLATED TORNADOES ARE
POSSIBLE SOUTH OF A LINE FROM LA GRANGE...TO COCHRAN...TO SAVANNAH.

.DISCUSSION...
WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST
AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE
AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS
PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800
ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE
INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE
UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A
GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST
GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE
ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE
THUNDERSTORMS.

IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING
THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE
GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS
MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45
MPH...WITH SOME LOCALLY HIGHER GUSTS. THESE STRONG WINDS WILL LIKELY
KNOCK DOWN A FEW TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 13, 11:14 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EDT MON APR 13 2009

GAZ097-109-131600-
1114 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN NORTHEAST DODGE AND
LAURENS COUNTIES UNTIL NOON EDT...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MONTROSE TO EASTMAN...MOVING EAST
AT 25 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH AS THEY PASS THROUGH LAURENS AND NORTHEASTERN DODGE COUNTIES.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 13, 11:32 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     3 NW HAWKINSVILLE       32.31N 83.51W
04/13/2009                   PULASKI            GA   BROADCAST MEDIA

            METAL ROOF DAMAGED TO HOME ON HWY 341. OUTDOOR OBJECTS
            BLOWN. TREE DOWN. WINDOW ON BARN DAMAGED.

&&

SNELSON
Special weather statement, Apr 13, 12:03 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT MON APR 13 2009

GAZ074-076-085-086-097-098-131645-
1203 PM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN TREUTLEN...
LAURENS...JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL
1245 PM EDT...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS FROM HARRISON TO 7 MILES SOUTHWEST OF ROCKLEDGE...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS NORTHERN
TREUTLEN...NORTHEASTERN LAURENS...EASTERN JOHNSON...NORTHERN
EMANUEL...SOUTHEASTERN WASHINGTON AND SOUTHERN JEFFERSON COUNTIES
THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MINTER...DONOVAN...WRIGHTSVILLE...HARRISON...
PRINGLE...RIDDLEVILLE...ROCKLEDGE...NEW
HOME...SCOTT...DAVISBORO...ORIANNA...MEEKS...KITE...ADRIAN AND
BARTOW.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 13, 12:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG 7 WNW NEWNAN            33.42N 84.90W
04/13/2009                   COWETA             GA   PUBLIC

            A ROOF TORN OFF AND WALLS COLLASPED OF A BARN. AT LEAST
            SIX HOUSES BETWEEN SUMMERS MCKOY ROAD AND TOM WITCHER
            ROAD HAVE HAD ROOF AND SIDING DAMAGE DUE TO WIND. POWER
            OUTAGES ARE IN THE AREA.

0915 AM     NON-TSTM WND DMG 3 W POWDER SPRINGS      33.87N 84.73W
04/13/2009                   PAULDING           GA   PUBLIC

            VINYL SIDING TORN OFF SIDE OF HOUSE ON CRESTWORTH
            CROSSING ROAD. SEVERAL TREES HAVE BEEN BLOWN DOWN IN THE
            IMMEDIATE AREA.

&&

KFRANTZ
Local storm report, Apr 13, 12:11 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     NON-TSTM WND DMG 2 W TRENTON             34.87N 85.54W
04/13/2009                   DADE               GA   TRAINED SPOTTER

            WINDS ESTIMATED AT 50-60 MPH. SEVERAL TREES DOWN.
            ELECTRIC TRANSFORMERS EXPLODING BOTH NORTH AND SOUTH OF
            LOCATION.

0455 AM     NON-TSTM WND DMG ROME                    34.26N 85.19W
04/13/2009                   FLOYD              GA   EMERGENCY MNGR

            50+ TREES DOWN - 10,000 RESIDENTS WITHOUT POWER - UTILITY
            POLE DOWN ACROSS HORSE LEG CREEK ROAD.

0605 AM     NON-TSTM WND GST 5 ESE CISCO             34.92N 84.66W
04/13/2009  M50.00 MPH       MURRAY             GA   MESONET

            AT COHUTTA RAWS SITE - COHG1

0610 AM     NON-TSTM WND DMG CHATSWORTH              34.77N 84.77W
04/13/2009                   MURRAY             GA   PUBLIC

            BETWEEN 5 AND 10 TREES DOWN...ESTIMATED 40-50 MPH WINDS.

0650 AM     NON-TSTM WND DMG 13 SSE BLUE RIDGE       34.69N 84.24W
04/13/2009                   FANNIN             GA   PUBLIC

            SEVERAL TREES AND POWER LINES BLOWN DOWN ABOVE 2000 FEET
            MSL NEAR STOCK HILL.

0705 AM     NON-TSTM WND GST 5 ESE CISCO             34.92N 84.66W
04/13/2009  M55.00 MPH       MURRAY             GA   MESONET

            AT COHUTTA RAWS SITE - COHG1

0730 AM     NON-TSTM WND DMG BLAIRSVILLE             34.87N 83.95W
04/13/2009                   UNION              GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN...SOME ON POWER LINES RESULTING IN
            POWER OUTAGES.

0730 AM     NON-TSTM WND DMG TALKING ROCK            34.51N 84.51W
04/13/2009                   PICKENS            GA   PUBLIC

            NUMEROUS TREES DOWN FROM TALKING ROCK TO JASPER.

0800 AM     NON-TSTM WND DMG DALLAS                  33.92N 84.83W
04/13/2009                   PAULDING           GA   PUBLIC

            SEVERAL TREES AND POWER LINES BLOWN DOWN.

0900 AM     NON-TSTM WND DMG SANDY SPRINGS           33.94N 84.37W
04/13/2009                   FULTON             GA   PUBLIC

            A LARGE TREE HAS FALLEN ON A HOUSE AT 125 WEST SPALDING
            DRIVE CAUSING MAJOR DAMAGE. OTHER TREES HAVE FALLEN IN
            THE IMMEDIATE AREA AS WELL.

0900 AM     NON-TSTM WND DMG CANTON                  34.24N 84.49W
04/13/2009                   CHEROKEE           GA   EMERGENCY MNGR

            EMA REPORTED MORE THAN ONE HUNDRED TREES DOWN COUNTYWIDE.
            SOME TREES FELL ACROSS ROADWAYS...RESULTING IN THE
            CLOSURE OF ABOUT 40 ROADS. SOME STRUCTURAL DAMAGE TO
            HOMES WAS SUSTAINED...THE WORST BEING MODERATE DAMAGE TO
            ABOUT A DOZEN HOMES.

0900 AM     NON-TSTM WND DMG CUMMING                 34.21N 84.14W
04/13/2009                   FORSYTH            GA   PUBLIC

            NUMEROUS TREES AND POWER LINES BLOWN DOWN IN THE CUMMING
            AREA. SOME TREES ARE ON HOUSES CAUSING MAJOR DAMAGE. SOME
            BLOWN TRANSFORMERS ARE CAUSING FIRES.

0915 AM     NON-TSTM WND DMG 3 S MARIETTA            33.91N 84.54W
04/13/2009                   COBB               GA   PUBLIC

            SEVERAL TREES BLOWN DOWN ALONG AND NEAR SOUTH COBB DRIVE.

0915 AM     NON-TSTM WND DMG 3 W POWDER SPRINGS      33.87N 84.73W
04/13/2009                   PAULDING           GA   PUBLIC

            VINYL SIDING TORN OFF SIDE OF HOUSE ON CRESTWORTH
            CROSSING ROAD. SEVERAL TREES HAVE BEEN BLOWN DOWN IN THE
            IMMEDIATE AREA.

0930 AM     NON-TSTM WND DMG 5 N ATLANTA             33.84N 84.42W
04/13/2009                   FULTON             GA   EMERGENCY MNGR

            *** 1 FATAL *** TREE FELL ON VEHICLE RESULTING IN CAR
            FIRE. LOCATION AT 183 NACOOCHEE DRIVE.

0950 AM     NON-TSTM WND DMG FLOWERY BRANCH          34.19N 83.92W
04/13/2009                   HALL               GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES BLOWN DOWN OVER
            THE SOUTH PART OF HALL COUNTY. SOME TREES HAVE FALLEN ON
            HOUSES. SEVERAL BOATS HAVE BEEN DAMAGED ON LAKE LANIER AT
            THE LAN-MAR MARINA.

1000 AM     NON-TSTM WND DMG 5 SW LAWRENCEVILLE      33.90N 84.05W
04/13/2009                   GWINNETT           GA   AMATEUR RADIO

            TWO TREES DOWN. WIND GUSTS ESTIMATED AT 45 MPH. FROM
            W4JHL

1015 AM     NON-TSTM WND DMG DECATUR                 33.77N 84.30W
04/13/2009                   DEKALB             GA   PUBLIC

            SEVERAL TREES AND POWER LINES BLOWN DOWN.

1025 AM     TSTM WND DMG     3 NW HAWKINSVILLE       32.31N 83.51W
04/13/2009                   PULASKI            GA   BROADCAST MEDIA

            METAL ROOF DAMAGED TO HOME ON HWY 341. OUTDOOR OBJECTS
            BLOWN. TREE DOWN. WINDOW ON BARN DAMAGED.

1030 AM     NON-TSTM WND DMG 7 WNW NEWNAN            33.42N 84.90W
04/13/2009                   COWETA             GA   PUBLIC

            A ROOF TORN OFF AND WALLS COLLASPED OF A BARN. AT LEAST
            SIX HOUSES BETWEEN SUMMERS MCKOY ROAD AND TOM WITCHER
            ROAD HAVE HAD ROOF AND SIDING DAMAGE DUE TO WIND. POWER
            OUTAGES ARE IN THE AREA.

&&

KFRANTZ
Local storm report, Apr 13, 12:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             2 W ZEBULON             33.10N 84.38W
04/05/2009  E0.25 INCH       PIKE               GA   AMATEUR RADIO

&&
CORRECTED LOCATION

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:16 AM EDTWind AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 27 more8 hr
Apr 13, 3:28 AM EDTHigh Wind WarningFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more7 hr
Apr 13, 6:23 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart39 min
Apr 13, 9:33 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Sumter42 min
Apr 13, 9:56 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 49 more4 hr
Apr 13, 10:16 AM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs44 min
Apr 13, 11:34 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee21 hr
Apr 13, 12:28 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox65 min
Apr 13, 12:44 PM EDTTornado WarningFFCTelfair48 min
Apr 13, 1:28 PM EDTSevere Thunderstorm WarningFFCToombs47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.